What causes erection problem after having an epidural steroid injection?

default
Posted on Mon, 24 Oct 2016 in Men's Health
Question: I received an epidural steroid injection 7 days ago to treat a herniated disc in my lower back. Since receiving the injection, I have been unable to maintain an erection. I'm 63 in excellent health & fitness - is this temporary or should I see my doctor
doctor
Answered by Dr. Albana Sejdini 2 hours later
Brief Answer:
It's temporary...wait a few more days...

Detailed Answer:
Hi,

I understand your concern.

The epidural steroid injection delivers steroid directly into the epidural space in the spine; thus relieving inflammation and pain.
Sometimes, analgesics like lidocaine are used, which might give a temporary lost in sensation and explaining your inability to maintain an erection.

If lidocaine is also used, then, this explains your erection problems.

It will take a few more days to get totally relief.
If not, then, should follow up with your doctor.
All the best!
Dr.Albana
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Albana Sejdini

General & Family Physician

Practicing since :2006

Answered : 6675 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  

Recent questions on  Herniated disc

doctor1 MD

I have been having shoulder, neck, and upper back pain that has gradually worsened for about 3 months. I m a nursing assistant, so I do some pretty...

doctor1 MD

HELLO I HAVE GROIN PAIN FOR 4,5 YEARS RADIATING TO HIP , PAIN IS DOUL AND VERY DEEP . I AM 36 , FIRST IS STARTED WITH SEVERE BACK PAIN ( mri showed...

doctor1 MD

Dear Sir, My sister, aged about 47 yeas, is suffering from accute pai due to sciatica. She has herniated disc at L4-L5 and L5-S1. She has accute...

doctor1 MD

I have degenerative disc in the neck area with some bulging and herniated discs. It often have pains in my left arm which also sometimes spreads to...

doctor1 MD

I have a throbbing pain(like a flue shot times 20). It is painful during some movements. Quit taking statins two months ago after one month of...

doctor1 MD

Lower back pain with backs of both legs hurting. Had a herniated disc resting on scatic nerve 13 years ago. Got a shot in back that shrunk leakage...

doctor1 MD

My husband has been having a dull constant pain in his back right above his belt line for about six weeks. He is concerned.

Get personalised answers from verified doctor in minutes across 80+ specialties

183 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2